I have recently been diagnosed with an over active thyroid... My doctor ordered labwork, ulstraound, and an uptake scan... I also have a goiter that is 3x the normal size... She felt the best treatment would be RAI... I am also taking 25 mg of topral XL to protect my heart... It has been 5 weeks since I received the RAI... I just did my follow up labs yesterday and my free t3 and free t4 are higher than before the RAI... Before my free t3 was 5.4 now my free t3 is 10.6 and my free t4 is 2.86... I basically have 2 questions... 1. Is it normal to have high free t3 levels 5 weeks after RAI? & 2. Is a free t3 of 10.6 something to be concerned about? I do not see my doctor for 5 more days and I am concerned about the high levels.... I will be grateful for any information that you can provide...
GravesLady would be the best person to address this as she is very knowlegeable about all thyroid issues and has had hyperthyroidism herself.
My GUESS is that it's possible your thyroid normally dumps a lot of hormone when they destroy it.
Do you have your Labs reference rages. Or do you suppose you could have reversed the levels. I do not recognize the levels even with comparing to my Labs. According to my Labs, your FT-3 looks like T-4 level and your FT-4 level looks like FT-3 level.
However, each LAB will be different so that is why I am asking if you have your Labs reference rages.
You are not on meds. yet and also what was your TSH level at the same blood draw as the other two. How are you feeling.
T3 tends to fall later than T4 in patients developing thyroid failure.
Also, levels indicate Graves' Disease.
T3/thyrotoxicosis - Overactive thyroid, thyrotoxicosis may result from Overproduction of thyroid hormone (termed hyperthyroidism) or leakage of stored iodothyronines due to thyroid gland damage, but may also be caused by unintentional or deliberate over-ingestion of thyroid hormone. A very common cause of thyrotoxicosis is hyperthyroid Graves' disease
If you feel exgraurated hyper symptoms such extreme restlessness with wide emotional swings; confusion, heart palp, etc., and especially with fever, please call your doctor or a doctor or even go to ER, you could be having a thyroid storm. This is very rare but it is always wise to be aware and in the know for just in case.google graves disease and rai great group of supportive people.
Hello, I went to the Doctor today... She said to give it more time. She thinks that I will be feeling better in about 2 weeks. She said that my thyroid felt soft and my levels are really high and that is a sign that it is working... I get labs in 2 weeks and see her in 3 weeks... I just wonder if there is a chance that the RAI didn't work. Maybe I just need to be patient as this is something that just seems to take time to get better...I guess time will tell…
This forum is really nice… It helps to talk to people who relate to what you are going through and for their advice and experience….
It took me 12 weeks after RAI to go hypo enough to start meds. So if you are 5 weeks post, you might have a ways to go yet. I have read where it took others 12 months and some doctors wait 24 months before considering another RAI. Hopefully you won't be one of those and you'll reach medication level soon so you can start healing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.